Aa
A
A
Close
Blank
Avatar universal
Post stent placement angina
My dad had a CABG x 4 in 1995.  He had a drug eluding stent placed in a bypass graft on 3/7/2011.  On 3/26/11, he was taken to ER with chest pains at rest.  We have now been told that he will need to be on daily Imdur with larger nitroglyercin tablets for when he is having chest pain.  

My question is if this chest pain could be caused by the coating on the stent.  His stent was coated with everolimus.  I have read some studies linking the drug coated stents with Printzman's angina.  If it is linked to the drug coating do they do anything different than if it's just regular angina?  

Thank  you for your help
Cancel
3 Answers
3 Answers
Page 1 of 1
976897 tn?1379171202
I believe everyone seems to have different reactions to stenting. When plaque exists and is ballooned, the plaque is basically crushed into the artery wall and does cause trauma to the vessel. I had 2 stents exactly 2 weeks ago and after the procedure I had chest pains and throat discomfort. I honestly believed the procedure had failed, even though the report said "excellent results". I was told that I had to drink LOTS of water each day because it helps the artery to recover and removes the contrast dye from the body. I'm not sure why water would help an artery, but that's what I was told. Each day I noticed a TINY improvement and now 2 weeks later there's just a tiny amount of throat discomfort, but no chest pains. I'm not saying this is what is happening with your Father, but I have heard many people say it took a while before the stent seemed to settle.
Comment
Cancel
976897 tn?1379171202
Comment
Comment
Submit Comment
237039 tn?1264261657
If he is having chest pains while resting it seems it may be vasospasms.  I have these and my biggest complaint is the spasms that wake me from a dead sleep. I have to get up and take a Nitro tablet to stop the pain. I have had as many as 5 in the same night.  The odd thing about these spasms is they started after the stent was placed in '04. As soon as the stent was placed in the artery it (possibly that part of my heart) went into a spasm. The same thing happened when they put the stent in my Iliac artery to restore blood flow to my leg. My leg went into a spasm. The angina I had after the stent in my heart wasn't properly disgnosed until April of last year. If what Ed suggests doesn't help I would encourage you to do a search on vasospasms or microvascular disease. Knowing what i am dealing with now helps me a lot. I know now I am not having small heart attacks. The interesting part of your question is the link there is to the drug. I wonder why this was never considered with my stent? Not sure. But I do hve Raynaud's also, and I think there has to be a connection between the spasms of Raynauds and the coronary artery spasms.  I am definitely going to be doing more research.  One other note, I was told to take a magnesium supplement to aid with the spasms.  Take care, Ally
Comment
Cancel
237039 tn?1264261657
Comment
Comment
Submit Comment
63984 tn?1385441539
Imdur is slow releasing Nitro, I've taken it for several years and it really helped with the angina symptoms.  Another drug, Ranexa, increased my comfort and allowed more activity without angina.
I've had both coated and non-coated stents and always have had some discomfort for a month or so after a procedure. Is your husband taking Plavix?  That is always recommended after the stenting process.
Another thought, that might tie into Chatty's post... after one of my stenting procedures that resulted in two stents in the same artery I had chest discomfort and breathlessness.  A follow up angiogram resulted in a diagnosis of "spontaneous dissection of the RCA artery", the artery between the two stents was leaking.  The cause wasn't identified, but I received another really long stent to repair that area.  A second opinion suggested that a harmonic effect, or spasm, resulted in a breach of the artery.  Every time the heart beat it shook the artery and it finally started to break like a wire that is bent too many times.  I was really lucky to have jumped on the symptom.  
I hope he is taking Imdur or the generic equivalent, and if it doesn't help quickly, report the condition to your doctor.  I might add that when he starts taking Imdur he can expect the mother of all headaches for a couple of days, but it will go away.  Don't have a glass of spirits when starting this drug!
Stay in touch
Comment
Cancel
63984 tn?1385441539
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Top Heart Disease Answerers
159619 tn?1318997813
Blank
erijon
Salt Lake City, UT
11548417 tn?1440481484
Blank
Ger57
Netherlands
Avatar f tn
Blank
achillea
CA
Avatar m tn
Blank
Occupant
IL
Avatar m tn
Blank
tacolino
Ireland
144586 tn?1284669764
Blank
caregiver222
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Blank
HeartRhythm Tracker
Track your Heart Condition
Start Tracking Now
Recent Activity
463897 tn?1448485050
Blank
MH Community Mgr commented on Bubulous's status
5 hrs ago
712042 tn?1254572809
Blank
joanincarolina commented on Cardiac Syndrome X &a...
9 hrs ago
4522800 tn?1459192030
Blank
VICourageous HEY! Thanks for the Birthda... Comment
May 02
Heart Disease Community Resources
Top Heart Disease Answerers
159619 tn?1318997813
Blank
erijon
Salt Lake City, UT
11548417 tn?1440481484
Blank
Ger57
Netherlands
Avatar f tn
Blank
achillea
CA
Avatar m tn
Blank
Occupant
IL
Avatar m tn
Blank
tacolino
Ireland
144586 tn?1284669764
Blank
caregiver222